Interactions between your selected drugs
bupropion ↔ ziprasidone
Applies to: bupropion, Geodon (ziprasidone)
MONITOR CLOSELY: The use of bupropion is associated with a dose-related risk of seizures. The estimated incidence of seizures is approximately 0.1% at dosages up to 300 mg/day and 0.4% at dosages between 300 to 450 mg/day, but increases almost tenfold between 450 mg and 600 mg/day. The risk may also be increased during coadministration with selective serotonin reuptake inhibitors (SSRI antidepressants or anorectics), monoamine oxidase inhibitors, neuroleptic agents, central nervous system stimulants, opioids, tricyclic antidepressants, other tricyclic compounds (e.g., cyclobenzaprine, phenothiazines), systemic steroids, and/or any substance that can reduce the seizure threshold (e.g., carbapenems, cholinergic agents, fluoroquinolones, interferons, chloroquine, mefloquine, lindane, theophylline). These agents are often individually epileptogenic and may have additive effects when combined.
MANAGEMENT: Extreme caution is advised if bupropion is administered with any substance that can reduce the seizure threshold, particularly in the elderly and in patients with a history of seizures or other risk factors for seizures (e.g., head trauma; brain tumor; severe hepatic cirrhosis; metabolic disorders; CNS infections; excessive use of alcohol or sedatives; addiction to opiates, cocaine, or stimulants; diabetes treated with oral hypoglycemic agents or insulin). Bupropion as well as concomitant medications should be initiated at the lower end of the dose range and titrated gradually if feasible. The total dose of bupropion should generally not exceed 450 mg/day (or 150 mg every other day in patients with severe hepatic cirrhosis). Bupropion should be discontinued and not restarted in patients who experience a seizure during treatment.
Other drugs that your selected drugs interact with
bupropion interacts with more than 300 other drugs.
Geodon (ziprasidone) interacts with more than 500 other drugs.
Interactions between your selected drugs and food
No results found - however, this does not necessarily mean no interactions exist. ALWAYS consult with your doctor or pharmacist.
I suggest you talk to your Dr. about this interaction check, which is considered to be major (click on the link above).-
All the best and take care,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2009 • 1 answer
Posted 17 Feb 2010 • 1 answer
Posted 21 May 2010 • 1 answer
Posted 20 Sep 2010 • 2 answers
Posted 14 Jul 2014 • 1 answer